Alert archive / Kentucky / Flash Flood Warnings in 2004

Flash Flood Warning 117, NWS Jackson, KY

December 9, 2004Whitley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Dec 9, 2004, 3:15 PM EST for Whitley County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2004, 3:15 PM EST (20:15 UTC)
Expired
Dec 9, 2004, 8:45 PM EST
In force
6 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 92 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 092023
FFWJKL
KYC235-100145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EST THU DEC 9 2004

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF WILLIAMSBURG

* UNTIL 845 PM EST

* AT 304 PM EST...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT 
  OFFICIALS REPORTED FLASH FLOODING FROM THE HEAVY RAIN OVER WHITLEY 
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNGS
  CREEK...WOODBINE...WALDEN...SUTTONS MILL...REDBIRD...PLEASANT 
  VIEW...PERKINS...LOUDEN...JELLICO CREEK...GROVE...GATLIFF... 
  FABER...DIXIE...CARPENTER...BARTON...LIBERTY AND CORBIN.

CURRENTLY BACON CREEK ROAD...HIGHWAY 26 AT CORBIN BYPASS...SKAGGS 
BRANCH ROAD AND SILER ROAD ARE REPORTED AS UNDER WATER AND 
IMPASSABLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

LAT...LON 3660 8426 3660 8425 3661 8424 3669 8432
      3680 8435 3695 8429 3693 8417 3696 8412
      3695 8410 3686 8407 3679 8399 3676 8400
      3669 8389 3664 8397 3659 8394

$$

DUSTY
1 follow-up statement
000 
WGUS73 KJKL 092119
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EST THU DEC 9 2004

KYC235-100145-
WHITLEY KY-
413 PM EST THU DEC 9 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 845 PM EST FOR WHITLEY
COUNTY...

AT 412 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
FLOODING ACROSS WHITLEY COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDBIRD...
LIBERTY...YOUNGS CREEK...WOODBINE...WOFFORD...WALDEN...RYE...
ROCKHOLDS...PERKINS...KRUPP...GROVE...GOLDBUG...FABER...DEERING...
CLIO...BARTON...BARK CAMP AND CORBIN.

HIGHWAYS CLOSED DUE TO HIGH WATER INCLUDE...HIGHWAY 1064 AT HIGHWAY 
6...HIGHWAY 26 AT THE LANDFILL...HIGHWAY 26 AT THE CORBIN 
BYPASS...MCNEAL ROAD...BACON ROAD...DOC SILER ROAD...SKAGGS 
BRANCH...ROUTE 11 OFF HIGHWAY 92E...UPPER MUD CREEK ROAD...INDY 
MOSES ROAD...ELLISON BEND ROAD...DOW ROAD. ALSO HIGHWAY 25W AT 
PLEASANTVIEW IS CLOSED DUE TO A MUD SLIDE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

LAT...LON 3660 8426 3660 8425 3661 8424 3669 8432
      3680 8435 3695 8429 3693 8417 3696 8412
      3695 8410 3686 8407 3679 8399 3676 8400
      3669 8389 3664 8397 3659 8394

$$

DUSTY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 9, 4:40 AM EST, 10 hours 35 minutes earlier.

Area forecast discussion, Dec 9, 4:40 AM EST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
440 AM EST THU DEC 9 2004

.DISCUSSION...

UPPER LEVEL S/W...GULF COAST WARM FRONT AND JET DYNAMICS HAVE LED TO
WIDESPREAD RAIN IN THE MS AND TN VALLEYS. ALL OF THIS IS SLINGING
NORTHEASTWARD AND RAIN HAS ALREADY BROKEN OUT IN SOUTHWEST COUNTIES.
SO FAR...MOST OF THE ECHOES HAVE BEEN HAVING A HARD TIME PRODUCE
MUCH MORE THAN A FEW HUNDREDTHS AN HOUR RAINFALL RATES IN THE
CWA...WITH A VERY DRY LOWER ATMOSPHERE TO OVERCOME. THIS WILL NOT
LAST HOWEVER AS AFOREMENTIONED FEATURES WILL EVENTUALLY OVERCOME THE
DRY AIR. CURRENT RADAR/SAT AND MODEL TRENDS STILL SHOW THE BETTER
QPF TO FALL IN THE SOUTHEAST. HAVE THEREFORE LEFT THE FLOOD WATCH
ALONE AS THE PREVIOUS FORECAST HAD A GREAT HANDLE ON THIS POTENTIAL.
CONTINUED TO MENTION T-STORMS AS WELL WITH ALL OF THE FORCING GOING
ON.

A LULL IN THE ACTIVITY CAN BE EXPECTED DURING THE NIGHTTIME AS
FORCING MECHANISMS LEAVE FOR A TIME. UPPER LEVEL LOW TO DEVELOP AND
PUSH SOUTHEAST OUT OF THE NORTHERN PLAINS. CORRESPONDING SFC LOW AND
COLD FRONT WILL APPROACH FRIDAY AND FRIDAY NIGHT...LEADING TO MORE
SHOWERS. LEFT MENTION OF T-STORMS IN FOR FRIDAY AND FRIDAY
NIGHT...WITH STEEPER MID-LEVEL LAPSE RATES. ANY STORMS THAT CAN
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL WITH GOOD
SHEAR AND LOW WET-BULB ZERO HEIGHTS.

SHOWERS WILL CONTINUE INTO EARLY SATURDAY IN FAVORABLE UPSLOPE FLOW
AND UPPER LEVEL LOW STILL IN THE VICINITY. TIMING OF COLD AIR
STILL LOOKS A BIT TOO LATE FOR SNOW SHOWERS...BUT NOT BY MUCH. LEFT
THE EXTENDED PORTION OF THE FORECAST INTACT.

&&

.PREV DISCUSSION...

1151 PM EST WED DEC 8 2004

UPDATED FORECAST TO LOWER WINDS FOR HARLAN AND LETCHER COUNTIES FOR
FRIDAY. IT APPEARED AS IF MESOETA DATA OVER DID THE WINDS IN A VERY
SMALL AREA CONFINED TO THOSE TWO COUNTIES. ALSO MADE SEVERAL
CORRECTIONS TO WORDING THAT WAS HOSED UP BY THE FORMATTER. ADDED
MENTION OF SLIGHT CHANCE OF THUNDERSTORMS TO FRIDAY AND FRIDAY NIGHT
PERIODS. SLIGHT CHANCE OF STORMS WAS DEPICTED IN THE GRIDS...BUT THE
FORMATTER DID NOT ADD MENTION OF THUNDERSTORMS IN ANY OF THE ZONE
BREAKUPS FOR FRIDAY OR FRIDAY NIGHT. TEMPS...SKY...AND WINDS ON
TRACK EVERY WHERE ELSE THROUGH THURSDAY NIGHT...SO NO FURTHER
CHANGES WERE MADE.

520 PM EST WED DEC 8 2004

20Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE THROUGH THE OHIO VALLEY.
LOW PRESSURE IS FOUND OVER THE SOUTHERN PLAINS WITH ANOTHER AREA
DEVELOPING OVER SOUTHERN TEXAS. ON SATELLITE...HIGH CLOUDS ARE
SPREADING ACROSS KENTUCKY AND THICKENING OUT AHEAD OF THE DEVELOPING
LOW.

THE MODELS ARE IN DECENT AGREEMENT ALOFT THROUGH 48 HOURS AS AN
UPPER LOW DEEPENS AND DROPS TOWARD THE SOUTHERN OHIO VALLEY FOR LATE
FRIDAY. FROM 60 HOURS ON...THE GFS IS MORE PROGRESSIVE WITH THIS
TROUGH LIFTING IT NORTHEAST INTO NEW ENGLAND. THE ETA KEEPS THIS LOW
IN PLACE FOR AN EXTRA 12 TO 24 HOURS BEFORE SHIFTING IT NORTHEAST
WITH THE GFS. HAVE GONE WITH THE GFS SOLUTION GIVEN THE OTHER MODELS
TRENDING TOWARDS ITS CONSISTENTLY MORE PROGRESSIVE FORECAST. DO LIKE
THE ETA/S HANDLING OF THE QPF BEST WITH THE FIRST SYSTEM...THURSDAY
...AS IT HAS THE BEST REPRESENTATION OF THE STRONG UPPER LEVEL
DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF AN
STRENGTHENING UPPER JET. IT ALSO HANDLES WELL A LOW LEVEL...850
MB...JET STREAKING NORTH FROM THE DEEP SOUTH...POINTED AT OUR FAR
SOUTHEAST COUNTIES. IN THE WAKE OF THIS LARGE SYSTEM...HEIGHTS RISE
SUNDAY...JUST IN TIME FOR THE ARCTIC PLUNGE INTO THE NORTHERN
OHIO VALLEY INTO MONDAY MORNING. COLD AIR LOOKS TO STICK AROUND FOR
AWHILE AS THE ARCTIC LOW THEN DEEPENS OVER NEW ENGLAND AND ANOTHER
IS POISED TO SWING INTO THE GREAT LAKES TO END NEXT WEEK.

SENSIBLE WEATHER WILL FEATURE THE THREAT OF HEAVY RAIN STARTING LATE
TONIGHT AND LASTING INTO THURSDAY AFTERNOON...MAINLY ACROSS FAR
SOUTHEAST KENTUCKY AS A WARM FRONT WILL LIFT THROUGH THE STATE. AS A
RESULT...HAVE ISSUED A FLOOD WATCH FOR THIS AREA FROM 4 AM UNTIL 4
PM EST THURSDAY. SHOWERS WILL REDEVELOP DURING THE DAY FRIDAY AS THE
DEEP SFC LOW GYRATES SOUTHEAST INTO THE SOUTHERN OHIO VALLEY. AS
THIS LOW DEEPENS FURTHER FRIDAY NIGHT THE WINDS WILL PICK UP FROM
THE NORTHWEST BRINGING IN INCREASINGLY COLDER AIR SO THAT BY
SATURDAY NIGHT ANY LINGERING RAIN SHOWERS COULD MIX TO AND CHANGE TO
LIGHT SNOW. STRONG UPSLOPE FLOW SUNDAY AND INTO MONDAY WILL CONTINUE
THE THREAT OF LIGHT RAIN OR SNOW SHOWERS IN THE MOUNTAINS OF EAST
KENTUCKY. STILL COLD...BUT DRIER WEATHER WILL FOLLOW THROUGH
MIDWEEK.

MOS TEMPERATURE VALUES FROM THE MESOETA WERE PREFERRED FOR THE FIRST
FEW FORECAST PERIODS...THEN THE GFS ONES LOOKED BEST FOR HIGHS
FRIDAY AND LOWS FRIDAY NIGHT. AS FOR POPS...WENT WITH THE MET
TONIGHT...A LITTLE HIGHER THEN THE MAV FOR THURSDAY AND LIKELY
THROUGH FRIDAY NIGHT...JUST A BIT BELOW MOS CONSENSUS DUE TO LOW QPF
EXPECTED.

FOR THE IFPS/GFE GRIDS...POPULATED WITH MY USUAL PROCEDURE FOR WINDS
...TEMPS AND DEWPOINTS FOR 60 HOURS. THE TEMPS AND WINDS LOOKED
GREAT BUT HAD TO TAKE DOWN DEWPOINTS A BIT FASTER ON FRIDAY...AS A
RESULT OF GOING WITH A QUICKER SOLUTION. THE REST OF THE FORECAST
WAS IN GREAT SHAPE...JUST NUDGED THE WEATHER SYSTEMS ALONG PER THE
LATEST MODEL TRENDS AND THOUGHTS.

1132 AM EST WED DEC 8 2004

UPDATE THIS MORNING WAS MAINLY TO ADDRESS TIMING WORDING IN FIRST
PERIOD FOR SKY COVER. ONLY MINIMAL CHANGES TO TEMPS OVERALL. SOME
AREAS GOT A SLOW START THIS MORNING THANKS TO FOG THAT WAS SLOW TO
LIFT INTO STRAT AND DISSIPATE. UPPED SKY A BIT FOR TODAY AS CI WORKS
IN FROM THE WEST AHEAD OF SFC LOW OVER SW KS...AND ASSOCIATED UPPER
TROUGH OVER E NM. WENT JUST PC. UPDATE ALREADY OUT.

420 AM EST WED DEC 8 2004

OVERNIGHT BREEZE IS STARTING TO COME TO A REST AS HIGH PRESS WITH A
MORE SOUTHERN ORIGIN FOLLOWS IN THE WAKE OF THE YESTERDAYS
WINDY/DEEP LOW PRESS.  ALTHOUGH A SIGNIFICANT COOL DOWN FROM
YESTERDAYS RECORD BREAKING TEMPS...HIGHS WILL STILL BE ABOVE
NORMAL.  ENJOY THE SUN AGAIN TODAY AS A RATHER CLOUDY PATTERN SETS
UP FOR THE REMAINDER OF THE PERIOD.  WITH MINS THIS MORNING NOT
REACHING AS LOW AS PREV GUID FORECAST...WENT ABOVE ALL GUID FOR
HIGHS TODAY.

INVADING HIGH CLOUDS FROM YET ANOTHER SOUTHERN INFLUENCED SYSTEM
WORKS THEIR WAY IN OVERNIGHT WITH THE FAR REACHES OF OVERRUNNING
PRECIP MAKING ITS WAY INTO TN.  BULK OF RAIN IS EXPECTED FOR THU AND
SIDED WITH THE MORE SOUTH AND EAST TRACK OF THE GFS...INSTEAD OF THE
ETA.  WITH THAT...INCREASED POPS AREA WIDE...KEEPING THE NW TO SE
GRADIENT FOR POPS AND TEMPS.  PRECIP AMOUNTS NOT INCREDIBLE THIS
SIDE OF THE APPALACHIANS...WITH UPWARDS OF A QUARTER TO A HALF INCH
ALONG THE VA BORDER.

QUITE A DEVELOPED LOW DROPS DOWN FROM THE UPPER MIDWEST AND
ASSOCIATED H5 TROUGH APPROACHES FOR FRI WHICH WILL CONTINUE TO BRING
TEMPS DOWN FOR THE WEEKEND.  RAISED POPS IN THE NORTH TO 50...CLOSER
TO THE H5 LOW...WHILE MAINTAINING THE SOUTHERN 30/40 POPS FOR
FRI/FRI NIGHT.  UNCERTAINTY STILL EXISTS IN TIMING AND POSITION OF
THESE FEATURES...BUT PER HPC GUID...SLOWER IS POSSIBLE...AND
THEREFORE DRUG POPS THROUGH FRI NIGHT AND INTO SAT LONGER.  BROUGHT
FRI NIGHT TEMPS UP A COUPLE OF DEGREES...MORE IN LINE WITH THE
LATEST MEX...AND WITH THE ENSEMBLE MEAN H5 POSITION OF THE CLOSED
LOW TO OUR NORTH.  LOW LEVEL THICKNESSES SUPPORTIVE OF ALL SN DO NOT
REACH THE ARE UNTIL SAT NIGHT.  THEREFORE KEPT PRECIP MIX FRI
NIGHT...WITH BEST SHSN CHCS ALONG THE HIGHER TERRAIN.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR ZONES
KYZ079-080-083>088-110-113-115>120 THROUGH 4 PM THURSDAY.

&&

GEOGERIAN
Hazardous weather outlook, Dec 9, 4:45 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
445 AM EST THU DEC 9 2004

KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-101200-
BATH-BREATHITT-ELLIOTT-ESTILL-FLEMING-JACKSON-JOHNSON-LEE-MAGOFFIN-
MENIFEE-MONTGOMERY-MORGAN-OWSLEY-POWELL-ROCKCASTLE-ROWAN-WOLFE-
INCLUDING THE CITIES OF...BEATTYVILLE...BOONEVILLE...CAMPTON...
FLEMINGSBURG...FRENCHBURG...IRVINE...JACKSON...MCKEE...MOREHEAD...
MOUNT STERLING...MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...
SALYERSVILLE...SANDY HOOK...STANTON AND WEST LIBERTY
445 AM EST THU DEC 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY. SOME OF THESE
MAY PRODUCE SMALL HAIL.

SNOW SHOWERS WILL BE POSSIBLE FROM LATE SUNDAY NIGHT INTO EARLY
MONDAY MORNING. NO SIGNIFICANT ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ079-080-083>088-110-113-115>120-101200-
BELL-CLAY-FLOYD-HARLAN-KNOTT-KNOX-LAUREL-LESLIE-LETCHER-MARTIN-
MCCREARY-PERRY-PIKE-PULASKI-WAYNE-WHITLEY-
INCLUDING THE CITIES OF...BARBOURVILLE...HARLAN...HAZARD...HINDMAN...
HYDEN...INEZ...LONDON...MANCHESTER...MIDDLESBORO...MONTICELLO...
PIKEVILLE...PINEVILLE...PRESTONSBURG...SOMERSET...WHITESBURG...
WHITLEY CITY AND WILLIAMSBURG
445 AM EST THU DEC 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN WILL BE POSSIBLE DURING THE DAY TODAY. THIS MAY LEAD TO
FLASH FLOODING AND EVENTUALLY ISOLATED RIVER FLOODING. REFER TO
SDFFFAJKL FOR FURTHER DETAILS.

THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY. SOME OF THESE
MAY PRODUCE SMALL HAIL.

SNOW SHOWERS WILL BE POSSIBLE ON SATURDAY NIGHT IN HIGHER TERRAIN
LOCATIONS BORDERING VIRGINIA. THERE IS ALSO A CHANCE OF SNOW SHOWERS
FOR THE ENTIRE AREA FROM LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING.
NO SIGNIFICANT ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS TODAY.

GEOGERIAN

In the hours before

Local storm report, Dec 9, 10:58 AM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EST THU DEC 09 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     NON-TSTM WND DMG 2 SW PINEVILLE          36.74N 83.73W
12/07/2004                   BELL               KY   TRAINED SPOTTER

            ACROSS THE PARK AT PINE MOUNTAIN STATE RESORT
            PARK...SEVERAL TREES BLOWN DOWN ACROSS AREA ROADWAYS.

&&

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 2:49 PM ESTFlash Flood WarningJKLKnox6 hr

Nearby

Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.